Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 299, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 18, 2012, 5:15 PM CDT for Union County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 18, 2012, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, KY
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2917 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WUUS53 KPAH 182215 SVRPAH KYC225-182245- /O.NEW.KPAH.SV.W.0299.120718T2215Z-120718T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 515 PM CDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHWEST KENTUCKY... * UNTIL 545 PM CDT. * AT 514 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORGANFIELD...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... MAINLY RURAL AREAS OF CENTRAL UNION COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3758 8780 3752 8790 3762 8800 3771 8789 TIME...MOT...LOC 2215Z 320DEG 6KT 3761 8790 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
865 WWUS53 KPAH 182236 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 536 PM CDT WED JUL 18 2012 KYC225-182245- /O.CON.KPAH.SV.W.0299.000000T0000Z-120718T2245Z/ UNION KY- 536 PM CDT WED JUL 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION COUNTY IN NORTHWEST KENTUCKY UNTIL 545 PM CDT... AT 535 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF BRECKINRIDGE CENTER...MOVING SOUTHEAST AT 10 MPH. LAT...LON 3758 8780 3752 8790 3762 8800 3771 8789 TIME...MOT...LOC 2236Z 309DEG 7KT 3760 8788 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:04 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 18, 3:04 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
304 PM CDT WED JUL 18 2012
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 230 PM CDT WED JUL 18 2012
SOME WELCOMED CHANGES STILL EXPECTED IN THE SHORT TERM.
UNFORTUNATELY THROUGH THURSDAY AFTERNOON THE COMBINATION OF HIGH
AND HUMIDITY WILL PRODUCE HEAT INDICES FROM AROUND 100 OVER THE
SOUTHEAST SECTIONS OF THE CWA TO AROUND 110 OVER THE NORTHERN AND
WESTERN SECTIONS. CLOUD COVER WITH ANY CONVECTION THAT DEVELOPS
MAY PREVENT SOME AREAS FROM REACHING THEIR FORECAST HEAT INDEX...BUT
IT SHOULD BE NO PROBLEM ELSEWHERE.
BY LATE THURSDAY THE UPPER RIDGE SHOULD BEGIN TO RETROGRADE
ENOUGH TO ALLOW AN UPPER LEVEL TROF TO DROP SOUTHWARD ACROSS THE
LOWER OHIO VALLEY ON FRIDAY. THE TROF IS EXPECTED TO PUSH A WEAK
COLD FRONT SLOWLY ACROSS OUR CWA...SO WE EXPECT A BIT MORE
CONVECTION THURSDAY AND FRIDAY...ESPECIALLY OVER AREAS EAST OF THE
MISSISSIPPI RIVER. WEST OF THE MIGHTY MISSISSIPPI EXPECT LESS
DEVELOPMENT WITH THE EASTERN EDGE OF THE UPPER RIDGE POKING IN
ALONG WITH WARMER TEMPERATURES ALOFT.
PRECIP CHANCES MAY LINGER OVER THE SOUTHEAST SECTIONS OF THE CWA
FRIDAY NIGHT BEFORE THE AFOREMENTIONED TROF AND FRONTAL BOUNDARY
CLEAR THE AREA.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 230 PM CDT WED JUL 18 2012
MODELS ARE IN FAIRLY DECENT AGREEMENT FOR THE EXTENDED PERIOD. WITH
THE PASSAGE OF THE FRONT ON FRIDAY...HIGH PRESSURE WILL BUILD BACK
IN FOR THE WEEKEND GIVING US A SLIGHTLY COOLER AND DRIER COUPLE OF
DAYS. THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION FROM THE
WEST NEXT WEEK. THE RIDGE WILL BE WEAKEST OVER OUR EASTERNMOST
COUNTIES AND HAVE INCLUDED SLIGHT CHANCES OF DIURNAL SHOWERS AND
THUNDERSTORMS. TEMPERATURES WILL BE ON THE RISE TOPPING OUT IN THE
MIDDLE AND UPPER 90S BY WEDNESDAY. HEAT INDICES WILL BE BACK ABOVE
100 DEGREES BOTH TUESDAY AND WEDNESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 230 PM CDT WED JUL 18 2012
SCATTERED CONVECTION IS EXPECTED THIS AFTERNOON BUT NO CONFIDENCE
FOR WHERE OR WHEN THEY WILL DEVELOP AND IF THEY WILL OCCUR NEAR ONE
OF THE TAF SITES. HAVE SCATTERED CU AOA 4K THROUGH THE AFTERNOON. CU
SHOULD DISSIPATE AFTER SUNSET AND WINDS WILL DIE DOWN AND BECOME
MORE VARIABLE. EXPECT PATCHY FOG AFTER 06Z AT MOST SITES. AFTER 14Z
SOUTHWEST WINDS WILL PICK BACK UP BETWEEN 5 AND 10 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR ILZ089>094.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR ILZ075>078-
080>088.
MO...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MOZ110>112-114.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR MOZ076-086-
087-100-107>109.
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR INZ081-082-
085>088.
KY...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR KYZ001>008-010-011-
013-015-016-020.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR KYZ014-018-
019.
&&
SHORT TERM...JP
LONG TERM....MLHazardous weather outlook, Jul 18, 3:46 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CDT WED JUL 18 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 1000 PM FOR THE NORTHERN HALF OF THE REGION...WHERE THE HEAT INDEX WILL PEAK AROUND 105. THE SOUTHERN HALF OF THE REGION WILL PEAK AROUND 100. REFER TO THE ADVISORY PRODUCT AND SPECIAL WEATHER STATEMENT FOR DETAILS. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS IS FORECAST AS WELL. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS IS FORECAST THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 18, 2:13 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 213 PM CDT WED JUL 18 2012 KYZ009-012-017-021-022-190400- CALLOWAY-TRIGG-CHRISTIAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MURRAY...CADIZ...HOPKINSVILLE... GREENVILLE...ELKTON 213 PM CDT WED JUL 18 2012 ...HEAT INDICES FROM 100 TO 105 THIS AFTERNOON AND THURSDAY AFTERNOON... HIGH PRESSURE ALOFT AND SOUTHWESTERLY WINDS AT THE SURFACE WILL ALLOW TEMPERATURES TO CLIMB INTO THE MID 90S TODAY AND THURSDAY OVER THAT PART OF KENTUCKY GENERALLY SOUTH AND EAST OF A LINE FROM GREENVILLE TO MURRAY. HEAT INDEX VALUES IN THIS AREA WILL RANGE FROM 100 TO 105 IN THE AFTERNOON. FOR AREAS IMMEDIATELY NORTH AND WEST OF THIS AREA...A HEAT ADVISORY IS IN EFFECT THROUGH 10 PM THURSDAY FOR FORECAST HEAT INDEX VALUES NEAR 105. HUMIDITY LEVELS WILL BE ON THE INCREASE THROUGH THURSDAY WITH SCATTERED THUNDERSTORMS POSSIBLE THROUGHOUT THE DAY. HOWEVER...HEAT INDEX VALUES ARE STILL LIKELY TO CLIMB TO AT LEAST 100 ONCE AGAIN THURSDAY AFTERNOON. TO MITIGATE THE IMPACT OF THE HEAT AND HUMIDITY...DO NOT SPEND EXCESSIVE AMOUNTS OF TIME IN THE SUN. DRINK PLENTY OF EXTRA FLUIDS...AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. JP
Local storm report, Jul 18, 2:54 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 7 N PEMBROKE 36.88N 87.36W
07/18/2012 E0.75 INCH CHRISTIAN KY TRAINED SPOTTER
&&
DLLLocal storm report, Jul 18, 4:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
07/18/2012 CHRISTIAN KY TRAINED SPOTTER
TREE DOWN ON ANTIOCH ROAD NORTH OF HOPKINSVILLE. A
POWERLINE DOWN ON BUTLER ROAD
&&
DLLLocal storm report, Jul 18, 5:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 6 S HOPKINSVILLE 36.77N 87.49W
07/18/2012 CHRISTIAN KY EMERGENCY MNGR
LATE REPORT. TREE AND MULTIPLE 5 INCH LIMBS DOWN ALONG
LONG POND ROAD. CORN FLATTENED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:37 PM CDT | Excessive Heat Warning | PAH | Daviess, Henderson, Union | 29 hr |
| Jul 18, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 44 min |
| Jul 18, 3:16 PM CDT | Areal Flood Advisory | PAH | Christian, Todd | 70 min |
| Jul 18, 3:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 53 min |
| Jul 18, 3:55 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 40 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 22 min |
| Jul 18, 6:48 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.